question-icon

Suggest treatment for swollen vagina

default
Posted on Sat, 27 Sep 2014
Question: I thought that I had a yeast infection, so I took the over the counter medicine. After doing so, now my vagina is raw and swollen, inside and out. A reaction?

I did the capsual, then did another tube full of medicine the next night. It burned when inside of my vagina. Have I had a reaction to to the medicine? And what can I do about the pain and burning of my skin I do not have a UTI.?
doctor
Answered by Dr. Rakhi Tayal (28 minutes later)
Brief Answer:
Likely to be due to a reaction.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
The pain and burning of the skin that you are having is likely to be due to an allergic reaction. It is not suggestive of a urinary infection. Right now you need to wash the area well with water and Vagisil vaginal wash to remove all the irritants. To decrease the burning sensation you can apply ice and 1% hydrocortisone gel available over the counter.
You need to take antifungal drugs orally along with antibacterial agent in order to treat any super added infection that might have been present.
Fluconazole and azithromycin are considered as considerably effective drugs. You can consult your gynaecologist for selecting the best drug for you after proper examination.
Mind it that such fungal infections are notorious for recurrence and you might have to take treatment repeatedly after every 10-12 months.

Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 14081 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for swollen vagina

Brief Answer: Likely to be due to a reaction. Detailed Answer: Hello, Thanks for trusting us with your health concern. The pain and burning of the skin that you are having is likely to be due to an allergic reaction. It is not suggestive of a urinary infection. Right now you need to wash the area well with water and Vagisil vaginal wash to remove all the irritants. To decrease the burning sensation you can apply ice and 1% hydrocortisone gel available over the counter. You need to take antifungal drugs orally along with antibacterial agent in order to treat any super added infection that might have been present. Fluconazole and azithromycin are considered as considerably effective drugs. You can consult your gynaecologist for selecting the best drug for you after proper examination. Mind it that such fungal infections are notorious for recurrence and you might have to take treatment repeatedly after every 10-12 months. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal